Universidad Complutense de Madrid
E-Prints Complutense

Two-step solvable Lie algebras and weight graphs

Impacto

Downloads

Downloads per month over past year

Ancochea Bermúdez, José María and Campoamor Stursberg, Otto Ruttwig (2002) Two-step solvable Lie algebras and weight graphs. Transformation Groups, 7 (4). pp. 307-320. ISSN 1083-4362

[img] PDF
Restringido a Repository staff only

200kB

Official URL: http://link.springer.com/content/pdf/10.1007%2Fs00031-002-0015-0


URLURL Type
http://link.springer.comPublisher


Abstract

In this paper the authors propose a new approach to the study of weight systems. Instead of considering graphs whose vertices correspond to the generators of a Lie algebra (as for Cartan subalgebras in the semisimple case), the authors consider the whole weight system. The purpose is to extract information about the weight system from the geometry of the weights.

The considerations are restricted to the case where a torus of derivations induces a decomposition of a nilpotent Lie algebra g into one-dimensional weight spaces, none of which is associated with the zero weight.

The paper is structured as follows: In Section 2 the most important facts of weight systems of nilpotent Lie algebras and the root system associated to solvable Lie algebras are recalled. In Section 3 the authors formulate their conditions on the weight systems and analyze the consequences of these conditions on the structure of the weight system. They also define associated weight graphs and deduce their elementary geometrical properties. This provides a characterization of the three-dimensional Heisenberg Lie algebra in terms of trees. Section 4 is devoted to the study of certain subgraphs of a weight graph which can be used to reconstruct the weight system from the weight graph. If r is a semidirect product of g and a torus T these subgraphs determine bounds for the solvability class of r . In Section 5 these results are applied to obtain a geometrical proof of the nonexistence of two-step solvable rigid Lie algebras.


Item Type:Article
Subjects:Sciences > Mathematics > Algebra
ID Code:20838
Deposited On:15 Apr 2013 14:14
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page